MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED ENDOMETRIAL ABLATION SYSTEM; ENDOMETRIAL THERMAL ABLATION DEVICE

HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED ENDOMETRIAL ABLATION SYSTEM; ENDOMETRIAL THERMAL ABLATION DEVICE
Model Number NS2013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a novasure endometrial ablation procedure on (b)(6) 2020 the physician called to report an issue with the device failing the cavity integrity assessment (cia) test.The physician attempted to perform troubleshooting steps to ensure a complete cervical seal including vaseline gauze and a second tenaculum to the cervix to obtain a better seal.The cia was attempted again and the test had failed.The physician then performed a hysteroscopy before opening a second disposable device and noted that a uterine perforation was observed at the fundus.

Brand Name
NOVASURE IMPEDANCE CONTROLLED ENDOMETRIAL ABLATION SYSTEM
Common Device Name
ENDOMETRIAL THERMAL ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key10569813
Report Number1222780-2020-00122
Device Sequence Number2670596
Product Code MNB
UDI-Device Identifier15420045501133
UDI-Public(01)15420045501133(10)20B18RD(17)210318
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Model NumberNS2013
Device Catalogue NumberNS2013
Device Lot Number20B18RD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1